Alert archive / North Carolina / Beach Hazards Statements in 2017
Beach Hazards Statement 63, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Oct 8, 2017, 8:12 PM EDT. It took effect at Oct 9, 2017, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2017, 8:12 PM EDT (00:12 UTC)
- In effect from
- Oct 9, 2017, 8:00 AM EDT
- Expired
- Oct 9, 2017, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
983 WHUS42 KMHX 090012 CFWMHX COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 812 PM EDT SUN OCT 8 2017 ...HIGH THREAT OF RIP CURRENTS FOR THE BEACHES FROM RODANTHE TO CAPE LOOKOUT MONDAY... .THE COMBINATION OF ONSHORE WINDS, SOUTHEAST SWELL AND HIGH ASTRONOMICAL TIDES WILL RESULT IN A HIGH RISK OF RIP CURRENTS FROM RODANTHE TO CAPE LOOKOUT MONDAY. NCZ095-103-104-091215- /O.EXP.KMHX.BH.S.0062.000000T0000Z-171009T0000Z/ /O.NEW.KMHX.BH.S.0063.171009T1200Z-171010T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 812 PM EDT SUN OCT 8 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT MONDAY THROUGH MONDAY EVENING FROM RODANTHE TO CAPE LOOKOUT... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT FROM 8 AM EDT MONDAY THROUGH MONDAY EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATIONS...BEACHES FROM RODANTHE TO CAPE LOOKOUT. * TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 5 PM MODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ NCZ098-090115- /O.EXP.KMHX.BH.S.0062.000000T0000Z-171009T0000Z/ ONSLOW- 812 PM EDT SUN OCT 8 2017 ...BEACH HAZARDS STATEMENT HAS EXPIRED... THE RIP CURRENT THREAT HAS DIMINISHED ACROSS THE CRYSTAL COAST. A MODERATE THREAT OF RIP CURRENTS IS FORECAST FOR MONDAY. $$
2 follow-up statements
968 WHUS42 KMHX 090656 CFWMHX COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 256 AM EDT MON OCT 9 2017 ...HIGH THREAT OF RIP CURRENTS FOR THE BEACHES FROM RODANTHE TO CAPE LOOKOUT TODAY... .THE COMBINATION OF ONSHORE WINDS, SOUTHEAST SWELL AND HIGH ASTRONOMICAL TIDES WILL RESULT IN A HIGH RISK OF RIP CURRENTS FROM RODANTHE TO CAPE LOOKOUT TODAY. NCZ095-103-104-091900- /O.CON.KMHX.BH.S.0063.171009T1200Z-171010T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 256 AM EDT MON OCT 9 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATIONS...BEACHES FROM RODANTHE TO CAPE LOOKOUT. * TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 5 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
096 WHUS42 KMHX 091342 CFWMHX COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 942 AM EDT MON OCT 9 2017 ...HIGH THREAT OF RIP CURRENTS FOR THE BEACHES FROM DUCK TO CAPE LOOKOUT TODAY... .THE COMBINATION OF ONSHORE WINDS, SOUTHEAST SWELL AND HIGH ASTRONOMICAL TIDES WILL RESULT IN A HIGH RISK OF RIP CURRENTS FROM DUCK TO CAPE LOOKOUT TODAY. NCZ095-103-104-100000- /O.CON.KMHX.BH.S.0063.000000T0000Z-171010T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 942 AM EDT MON OCT 9 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATIONS...BEACHES FROM DUCK TO CAPE LOOKOUT. * TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR JUST BEFORE 5 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 8, 3:14 PM EDT, 4 hours 58 minutes earlier.
Area forecast discussion, Oct 8, 3:14 PM EDT, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
314 PM EDT Sun Oct 8 2017
.SYNOPSIS...
High pressure offshore will remain in control through Monday, as
the remnants of Nate are forecast lift well to the west. A cold
front will slowly cross the area Wednesday and Thursday
followed by high pressure from the north late in the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 240 PM Sunday...Latest sfc analysis shows high pressure
offshore in control, with remnant of Nate centered over
Alabama. High will remain in control tonight as remnant
continues to lift quickly NNE, remaining well west of the area.
Latest radar imagery shows scattered showers across the coastal
plain, with bulk of precip remaining west of the cwa. Expect
precip coverage to diminish with loss of heating, per latest
guidance, though could see isolated showers deep inland and just
along the coast overnight and early Monday morning. Could see
an isolated storm this afternoon/early evening with latest
mesoanalysis showing SB CAPE values 1000-1500 J/kg and 0-6km
shear around 20 kt. Light southerly winds and cloud cover should
limit fog threat overnight, though could see widespread low
stratus develop. Lows in the low to mid 70s.
&&
.SHORT TERM /MONDAY/...
As of 240 PM Sunday...High pressure offshore will remain in
control, as the remnant of Nate continues to quickly lift well
north/northwest of the area. Summertime type pattern will
continue with warm and humid conditions. Scattered tropical
like showers/isolated storms continue, with best precip chances
along and west of Hwy 17 in the afternoon. PWAT values continue
to increase to around 2.4", with main threat brief locally
heavy rain. Marginal instability, MU CAPES 1000-1500 J/kg, and
shear could support some isolated storms. Low level thickness
values and mostly cloudy skies support highs in the low to mid
80s.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
As of 3 PM Sunday...Summer-like pattern with warm and humid
conditions expected through early next week, then a cold front
with better chances of precip arrive Tuesday through Thursday.
Gradual drying late in the week into the weekend as high pres
builds in.
Monday Night...Moisture will begin to increase over the region
as weak front approaches. Forcing is still limited with upr
ridge near cst. Have chc pops inland to slight chc cst. Muggy
lows in the lower 70s.
Tuesday into Friday...Weak front will sag into the region mid
week then slowly push to the S late in week. Anomalously high
moisture will be over the region Tue into Thu with precip wtr
values aoa 2 inches. Forcing is limited with upr rdg slowly
sliding to the SW...however given such high moisture and
convergence near bndry will cont high chc pops much of the
period thru Thu. Looks like drier air will begin to work in from
the N by Fri with precip chcs diminishing espcly inland and N.
Highs will remain above normal Tue and Wed with low to mid 80s
highs then cool slightly to upper 70s around 80 Thu and Fri.
High moisture will lead to mild lows in the lower 70s Tue and
Wed morn then cool slightly into the 60s inland to around 70
beaches later in week.
Saturday and Sunday...The front will grad push S or dissipate
with high pres building in from the N. This shld lead to mainly
dry weather with highs upr 70s to lower 80s and lows 60s inland
to around 70 beaches.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Short Term /through Monday/...
As of 240 PM Sunday...VFR conditions currently across the
terminals early this afternoon. Could see periods of MVFR this
afternoon, with scattered showers. Widespread sub-VFR ceilings
expected to re-develop tonight and likely persist through at
least late Monday morning. Ceilings should improve to VFR by
late Monday morning, but could see additional shower activity
Mon afternoon.
Long Term /Monday night through Friday/...
As of 300 PM Sunday...Very high moisture over the area will
lead to bouts of sub-VFR thru much of the period. Best precip
chc look to be Tue into Wed with front slowly sagging into
region. Any breaks in clouds at night will likely lead to fog
and stratus developing as well. By Fri drier air will start to
spread in from the N and may see more pred VFR.
&&
.MARINE...
Short Term /through Monday/...
As of 240 PM Sun...High pressure offshore will remain in control
through Monday as remnants of Nate lift well west of the area,
moving through the Appalachian mountains. Latest obs show S/SSE
winds 5-15 kt this afternoon with seas 3-4 ft. Gradient tightens
overnight and Monday with winds increasing to 10-20 kt and seas
building to 4-6 ft south of Oregon Inlet late tonight and
Monday. Could be marginal but issued SCA for the waters south of
Oregon Inlet with NWPS and Wavewatch showing seas building to 6
ft in combination of lingering swell and increasing southerly
winds.
Long Term /Monday night through Friday/...
As of 3 PM Sunday...High pressure will remain off the coast
through Tue night with SSW winds 10 to 20 kts highest Mon
night. As front sags in region Wed and Thu expect winds to
become light and slowly shift to NNE. ENE winds aob 15 kts
expected Fri with front to the S and high pres building in.
Seas of 4 to 6 feet early Mon evening will subside to 3 to 5
feet overnight into Tue. Seas of 2 to 4 feet expected Tue night
into Thu. Some swell energy may lead to seas building to 3 to 5
feet on Fri.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ095-
098-103-104.
MARINE...Small Craft Advisory from 1 AM Monday to 5 AM EDT Tuesday for
AMZ152-154.
Small Craft Advisory from 1 AM to 7 PM EDT Monday for AMZ156-
158.
&&
SYNOPSIS...CTC/CQD
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...DAG/RF
AVIATION...RF/CQD
MARINE...RF/CQDHazardous weather outlook, Oct 8, 10:42 AM EDT, 9 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 1042 AM EDT Sun Oct 8 2017 NCZ103-104-091445- Outer Banks Dare-Outer Banks Hyde- 1042 AM EDT Sun Oct 8 2017 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-091445- Carteret- 1042 AM EDT Sun Oct 8 2017 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ098-091445- Onslow- 1042 AM EDT Sun Oct 8 2017 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>094-091445- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 1042 AM EDT Sun Oct 8 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 2:38 PM EDT | Special Weather Statement | MHX | Craven, Jones | 52 min |
| Oct 9, 3:21 PM EDT | Special Weather Statement | MHX | Washington | 39 min |
Nearby
Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.